Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

My symptons.. is this normal?

Sadie83SSadie83 Posts: 18

It seems that after my second ESI, my symptoms are a lot more noticeable than they were before these injections. The second one ESI sent a horrible electric burning sensation down the front of my entire right leg. I've felt no relief.

I don't know if these symptoms are "just in my head" or if they are caused by sciatica.


- Constant tingling sensation, a bit similar to how it feels when your foot falls asleep

- My leg feels heavier to lift than my left one (which I have no problem in) I notice this while walking, it feels like it takes more of an effort to put the right leg forward. I also notice it when I'm laying down, I'll lift my left leg and it feels normal but when I try my right one, it feels heavier and it hurts the right side of my lower back, where I'm having all of my issues/pan.

- My toes feel a bit numb/asleep. If i touch them or run something along them like what the doctor does when he's testing you, I can feel it. But they still feel numbish/asleep.

- My toes feel cold, not to the touch. But I *feel* them being cold, like on the inside.. I don't know if that makes any sense. The toes on my left foot don't have that sensation.

Am I going crazy or are all these common symptoms? Someone help :(


  • Hi Sdie83,

    What you mention sounds just like nerve irritation how long has the been going on?

    I have sciatica and it is much the same,each person has different problems depending on which nerve has been affected.

    Have you had an MRI scan to see if there is a problem ?

    If this has only recently started it may go away,otherwise you may need that scan.

    all the best Des

    7 weeks post L5/S1 surgery
  • Thank you for your response! I've had an MRI done and it shows my disc herniation was pressing up against the nerve plus I have some spinal stenosis.

    Before the ESIs, I only felt the tingling sensation on my thigh. But now it seems to go down my entire leg all the way down to my toes.

    I'm glad to know that it's not just my mind playing tricks on me. I'll make sure to tell my doctor at my next visit.
  • Hope all goes well Sadie at the doctors.

    Best of luck Des
  • i've had all the same symptoms you mentioned, every single one of them. these symptoms preceeded my second and third back surgeries. my nerve roots were compressed in these cases. i've had them in the S1, L5 and L4 distributions. i still have some of these symptoms but absolutely nowhere near as bad as they were when the nerves roots were compressed. i also had very heavy and weak quadraceps on both legs
  • Are leg (calf) cramps also a symptom?

    Oh my goodness! I've had minor ones, again in my right leg, the problem side, but early this morning.. holy how they were SO bad! It felt like spasm after spasm, again I was turned into a sobbing mess just having to lay there not knowing what to do but wait it out. So far it's only happened while I'm in bed sleeping.

    My calf feels so tight and sore right now, I'm afraid to move/extend my leg too much because it feels like another might start up.
  • Hi

    Yes the leg cramps are all part of the nerve problem. I was told that because i have a lot of leg spasms the muscle never gets to rest, hence the cramps. Baclofen helps alot it is a muscle relaxant. Sorry you are having problems, it does make you feel scared to move in case another one starts up but i think it helps to do some stretches.
  • I have those exact symptoms...
    My physio doesn't seem concerned at all about them, because I still have full function (my problem is on my right side mainly...) -But It's a real worry, because the numbness is getting 'stronger' and my pain is getting worse. If they can tell me that it's not going to get any worse, then I am 'happy' to adjust to the fact that my leg will always feel asleep, but no doctor or physio will ever tell me what to expect or what I can hope for, or what is 'normal'!
  • Sadie83

    Yes muscle spasms are a symptom of nerve irritation as ssasde mentioned Baclofen helps.Your MRI seems to show your problem so now you need to see a specialist orthopaedic/spinal surgeon they will decide what the next step is.

    If you are like me you don't like to move when these spasms start and need to be completely still otherwise the cramps set in

    If you get bad leg cramps pull your foot towards you and hold it there until it goes away you may need someone else to help you as I can not reach my foot my wife does this,alternatively stand up against the wall and lean forwards this will hold your leg/foot at this position

    I must point out I feel better since my surgery at L5/S1 8 weeks ago still been having spasms and cramps but not as bad,I had a nerve block yesterday at this area and have gained more movement in my foot and toes,,no spasms yet.fingers crossed.

    Good luck

    Des :)))
Sign In or Register to comment.